liver function tests worrisome

Posted By
1/28/2011 12:58pm
View other posts by
Activity
Replies: 6

I go to a melanoma specialist and a local oncologist. Last visit to Charlotte the PET/CT scan showed a slow growing nodule on the lung. I go in 2 weeks to have another PET/CT.  Meanwhile I went yesterday to my local oncologist. She did blood work and just called.  My liver functions are off.  The ALT is 178. In Nov. it was 40.  The Alkaline Phos. was 140 - she said that was high also, did not catch what it was in Nov. 

I am on Zocor 80mg for cholesteral, she said that could be why, but then why wouldn't it have been high in Nov!!!   I've actually been off for 2 weeks because I also have mastitis and have been on 2 different courses of antibiotics. Erithromycin 1600 mg a day, and then the z-pack. Zocor and Erithromycin do not work well together. No one warned me at first so for about 6 days I was on them together.  I'm allergic to most antibiotics so that was why those were chosen - they didn't work and am being referred to an infectious disease Dr.    Could the antibiotics cause the high numbers??

She is having me come back next week to redo the bloodwork. She never calls, always has her nurse call so I know this is not normal.

Can anyone give me some insight?  I had been able to keep my anxiety in check for the next PET but it's off the charts right now!

Linda

Hey Linda - don't know what all this means, but sending you prayers and hugs!

Take Care,

Sherron, wife to Jim FOREVER

Antibiotics can screw up your liver results.  I've had it happen.  Try googling your specific antibiotics and "liver function" and see what you can find.  Try not to panic!  I hope the new bloodwork is nice and normal.

Katy

Just keep going!

Hi girl, was going to e-mail but figured I would just do it here...I just looked at one of my test result sheets and it happens to be from mid Dec...it said my

AST was 17 u/l  ( ref range is 14-59)

ALT 26 u/l  ( ref range is 11-66)

alk Phosphate 74 u/l (ref range is 38-126)

Magnesium level 1.7 mg/dL ( ref range 1.6-1.77)

LDH 330 u/l (ref range 313-618)

I have a whole list of stuff but I don't know what all is liver functions....

I am in the normal range so it looks like yours is way over the ref range.

Found this:

ALT: Drugs that may increase ALT levels include acetaminophen , ampicillin, codeine, dicumarol, indomethacin, methotrexate, oral contraceptives, tetracyclines , and verapamil. Previous intramuscular injections may cause elevated levels.

GGT: Drugs that may cause increased GGT levels include alcohol, phenytoin, and phenobarbital. Drugs that may cause decreased levels include oral contraceptives.

LDH: Strenuous activity may raise levels of LDH. Alcohol, anesthetics, aspirin , narcotics, procainamide, and fluoride may also raise levels. Ascorbic acid (vitamin C) can lower levels of LDH.

Description

The liver is the largest and one of the most important organs in the body. As the body's "chemical factory," it regulates the levels of most of the biomolecules found in the blood, and acts with the kidneys to clear the blood of drugs and toxic substances. The liver metabolizes these products, alters their chemical structure, makes them water soluble, and excretes them in bile. Laboratory tests for total protein, albumin, ammonia, transthyretin, and cholesterol are markers for the synthetic function of the liver. Tests for cholesterol, bilirubin, ALP, and bile salts are measures of the secretory (excretory) function of the liver. The enzymes ALT, AST, GGT, LDH, and tests for viruses are markers for liver injury.

 

 

http://www.surgeryencyclopedia.com/La-Pa/Liver-Function-Tests.html

Advocate for your own treatment.. Stage 4 Melanoma NED Surgery,Radiation, Temodar 300Mg July 2009-March 2010, then Thorocotomy...now "Phase I Study of Anti-PD-1 Human Monoclonal Antibody MDX-1106 and Vaccine Therapy"

Hi.

I totally understand your anxiety.

My normal ALT and AST are in the 20's but I had a spike to the 60's and 90's two years ago and it freaked me out. As it turned out it was most probably because I had increased my anxiety medication a few weeks before but until I got the new test results several weeks later, I was very nervous. Totally understandable. It took some time to get back to the 20's but it consistently came down or stayed about the same.

Hang in there.

Do the best you can.

akls - (1/30/2011 - 9:23am)

Linda,

Praying the numbers are drug realated.  They very well may be.  I've had strange blood results that have resolved with a recheck.  Try not to stress too much.  Easier said than done. 

Amy S. in Michigan

Stage IIIA 5 years NED Completed 1 year interferon 2009.  God is Good.

Hi,

I know that when I was on interferon they were watching my liver counts and then I went on a very strong antibiodic(stupidly didnt keep track of what it was sorry) for a UTI and my liver functions went way out of whack.  I was sent to a liver specialist because my counts took a long time to come down and he said def that the antibiodic probably was part of the reason my liver counts went out of whack.  AGain it was PART of the problem so not sure if in your case also the antibiodic also might have effected the liver a little.  My liver counts did come back down but took awhile once off interferon and antibiodic.  Let us know what you find out.

laurie